U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Retirement
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 05-07-2014, 10:23 AM
 
Location: in the miseries
3,302 posts, read 3,583,277 times
Reputation: 3810

Advertisements

Quote:
Originally Posted by dj10 View Post
I was doing some research this morning about Vitamin D. For some people one of the side effects of taking too much can be a metallic taste.

I don't know if you are taking that but thought I would mention it.
I take what may be too much bit for others. For me it just keeps me at a recommended level.
I take 2500 iusa day. Might be my cause of metallic taste.
Reply With Quote Quick reply to this message

 
Old 05-07-2014, 01:31 PM
 
4,575 posts, read 7,066,289 times
Reputation: 4222
I do take Vitamin D...I'll quit for awhile and see if it makes any difference. Thanks for the suggestion.
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 01:38 PM
 
4,575 posts, read 7,066,289 times
Reputation: 4222
TwobyFour...LOL. I hear ya' on the ailments that seem to be popping up...I guess I'm paying the price for partying too hard when I was young
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 02:33 PM
 
1,207 posts, read 1,077,871 times
Reputation: 2524
Interesting discussion. I've had issues with the metallic taste too. I thought it might be the Citracal which I had recently begun taking. I had canker sores at the same time, so wondered what I'd gotten into! Anyway, I stopped the Citracal for two weeks and the metallic taste went away, as did the canker sores (which might have been coincidental). Started the Citracal up again and lo and behold, more metallic taste. So the end of the Citracal for me. But I didn't know about the Vitamin D connection. Hmm. Anyone else have this happen from Citracal?
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 03:02 PM
 
Location: in the miseries
3,302 posts, read 3,583,277 times
Reputation: 3810
Quote:
Originally Posted by movinon View Post
Interesting discussion. I've had issues with the metallic taste too. I thought it might be the Citracal which I had recently begun taking. I had canker sores at the same time, so wondered what I'd gotten into! Anyway, I stopped the Citracal for two weeks and the metallic taste went away, as did the canker sores (which might have been coincidental). Started the Citracal up again and lo and behold, more metallic taste. So the end of the Citracal for me. But I didn't know about the Vitamin D connection. Hmm. Anyone else have this happen from Citracal?
Doesn't Citracal have vit d in it?
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 03:27 PM
 
1,207 posts, read 1,077,871 times
Reputation: 2524
Yes! That's what I'm thinking was the problem. I'd like it to be that simple. At first I thought it might be a dental issue so I did pay the dentist a visit but he couldn't find any reason for the metallic taste. Nothing else had changed in my meds or routine, so it almost has to be the Vitamin D or something else in the Citracal concoction. I should add that I am very sensitive (to the point of full-blown allergic reaction occasionally) to various meds, chemicals, foods, etc., so I'm always thinking it's just part of being me.
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 03:35 PM
 
796 posts, read 777,469 times
Reputation: 1964
I had posted previously about the Vit D and it is interesting because it seems there are a lot of things that can cause the metallic taste including other vitamins.

I did read something else concerning the taste in relation to Vit D. This person stated that it is not the actual Vit D itself that is causing that taste but the oil that it is in. I assume they are talking about the gel caps. Apparently it goes rancid and that is what you are tasting. I don't like taking gel caps of any kind so I have never experienced that. I realize there are expiration dates on vitamins but I suppose depending on where and how they are stored the exp date may not be reliable. We all know you can't always rely on what you find on the internet but it does sound to me like a possibility to consider.

I have a feeling if you asked a dr about it they would either say they have never heard of that or it's just not true. Sometimes, you just have to do your own research in order to find a solution. I'll be interested to hear if stopping certain vitamins has helped you.

Hope you find an answer soon.
Reply With Quote Quick reply to this message
 
Old 05-08-2014, 12:07 PM
 
4,575 posts, read 7,066,289 times
Reputation: 4222
there's another ingredient (actually it's a binder) that is used in almost all vitamins, supplements, etc. that is very controversial. Magnesium stearate...some say it is very, very bad, others say it is just another internet rumor that it is harmful when it is not. I guess one has to make up one's own mind on these things. Anyway, this stuff basically is the binder that is used to keep the ingredients together and I think it's used in the capsules as well (this is a very basic description of it). I just think taking all these pills with all the chemicals that go into the production of these products,who knows what is really inside them, can't really be all that good for a person's body especially after a long period of time. IMHO.

I know I've seen on TV a few times where a person's stomach/gastrointestinal track is full of undigested pills. With the hardness of some of these "vitamins", I can see why it would be difficult to digest. I read that Centrum is one of the worst to take and it is very popular with older people. Again, one has to make up their own mind.

I mean, if you read the instructions on the toothpaste, it says if you swallow too much of this (paraphrasing here), call the Poison Control Center. Now can that really be good? I don't want to get paranoid about everything I take or eat, but after this happened to me, it opened my eyes to a few things, that's for sure.

Last edited by loveautumn; 05-08-2014 at 12:16 PM.. Reason: add comment
Reply With Quote Quick reply to this message
 
Old 05-08-2014, 01:09 PM
 
Location: Haiku
4,154 posts, read 2,591,176 times
Reputation: 6115
Quote:
Originally Posted by loveautumn View Post
TwobyFour...LOL. I hear ya' on the ailments that seem to be popping up...I guess I'm paying the price for partying too hard when I was young
Haha, I think I am paying that same price.
Reply With Quote Quick reply to this message
 
Old 06-25-2014, 03:47 PM
 
4,575 posts, read 7,066,289 times
Reputation: 4222
Just an update...I've now gone to my primary care doctor, a nose & throat specialist and my gastro specialist. None of them really know what to do and it's just trial and error. The nose/throat doc wants me to have a sinus Cat scan, but I told him I took antibiotics for any sinus infection I might have had and I have no real sinus symptoms (headaches, facial pressure, etc.) but I know I do have post nasal drip. If I take anything for that, I can breath better but it doesn't do anything for the metal taste, in fact, it makes it worse some days.

My gastro doc thinks it's my acid reflux and wants me to start taking yet another pill for that on top of the one I am already taking. I just about broke down in tears, that is not the direction I want to go, but I am going to try it for 7-10 days and if it doesn't work, I'm going to stop. Meanwhile, I have to go in for an endoscopy to check my throat/stomach, etc. to see if there is any damage from the acid reflux. which, OK, I can see doing that to make sure. I was really disappointed in my visit with her because she is one of the top gastro doctors. There is actually a medical name for this and she never did mention it to me.
Told me to avoid any type of mint flavor...but every single toothpaste and mouth wash is mint flavored...is she kidding?

To say the least, I am very discouraged about all this because I can only really eat a few things that won't taste horrible. I mean, all the doctors keep telling me it's nothing "serious" and I get that, but having this rot-gut taste in one's mouth all the time is very upsetting.

I guess I just have to keep doing my own "trial and error" and see if anything works. Maybe time wll cure this, I hope. Anyway, thanks for listening.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Retirement
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2019, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top